Nebraska, 2026

High Wind in Nebraska, March 14, 2026

March 14, 2026 · NWS CYS · 2 events in 2 counties and zones

This was the second part of the prolonged wind event that started on March 12th. Winds were not quite as strong, or as widespread, compared to March 12th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

This was the second part of the prolonged wind event that started on March 12th. Winds were not quite as strong, or as widespread, compared to March 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 14, 2:19 PM MST, 1 hour 34 minutes earlier. Its key messages:

  • Strong westerly winds and critical fire danger will continue through early Saturday evening.
  • A strong cold front Saturday evening will bring much colder temperatures and a quick round of locally heavy snow showers, with potential for widespread light accumulations.
  • Strong northwest to north winds will continue over the High Plains into Sunday, producing sub-zero wind chill temperatures.
  • Record breaking warm temperatures are expected to return to the forecast for the second half of the week ahead.
Area forecast discussion, Mar 14, 2:19 PM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
319 PM MDT Sat Mar 14 2026

.KEY MESSAGES...

- Strong westerly winds and critical fire danger will continue
  through early Saturday evening.

- A strong cold front Saturday evening will bring much colder
  temperatures and a quick round of locally heavy snow showers,
  with potential for widespread light accumulations.

- Strong northwest to north winds will continue over the High
  Plains into Sunday, producing sub-zero wind chill
  temperatures.

- Record breaking warm temperatures are expected to return to
  the forecast for the second half of the week ahead.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 300 PM MDT Sat Mar 14 2026

Widespread strong winds continue across the area today, but big
changes are just around the corner. Unfortunately, these changes
will not mean less wind, just a flip to a much colder northerly wind
instead of the warm westerly wind. Today's wind is mostly proceeding
as expected, although the westerlies were a little slower than
expected to push the shallow, cool airmass out of the High Plains
this morning. Widespread gusts of 50 to 70 mph are being observed
over southeast Wyoming this afternoon. Wind gusts up to around 80
mph are showing up in the typical areas as well. Cloud cover has
been on the increase as a powerful Pacific trough approaches the
area. This system will be carrying a very strong cold front along
with it. Current observations put the front around a Buffalo to
Gillette to Rapid City line now. This will race southward over the
afternoon and evening, reaching Douglas and Glenrock around 7-8PM,
and then the I-80 corridor between 10PM and midnight. This front
will have several impacts, including more wind, snow, and cold
temperatures. We'll break down each below.

WIND: A narrow, more powerful 700-mb jet will push southward just
ahead of the frontal boundary, so we may see winds peak later this
afternoon or early evening, just before the wind direction changes.
A few gusts in the 80 to 90 mph range cannot be ruled out during
this period in the wind prone areas. Temperatures will plummet
quickly behind the front, by perhaps 15-20F in a half hour or so.
Winds will also suddenly shift to the north or northwest. The
frontal boundary itself could push some gusts in the 60 to 70 mph
range, but this should drop back to around a more consistent 45 to
60 mph later tonight over the High Plains. A few hours after the
frontal passage, the threat for high winds will decrease in Carbon
and Albany counties. These High Wind Warnings should be able to
expire on time. Along and east of the Laramie Range, a very strong
pressure gradient will keep elevated to high winds in place through
Sunday morning. Confidence isn't all that high in reaching 60+mph
consistently, but the probability of at least a few gusts exceeding
this criteria is high enough to warrant upgrading all remaining High
Wind Watches. The pressure gradient will begin to weaken late Sunday
morning through the afternoon, and we should be able to enjoy
perhaps 12-18 hours without any high wind headlines in affect for
the area.

SNOW: A narrow plume of elevated moisture will push through the area
with tonight's cold front. Extracting this moisture will be somewhat
difficult, as models show clear, strong negative theta-e advection
behind the front. However, strong frontogenesis and mechanical
forcing caused by rapid surface pressure rises, with a little boost
from favorable jet streak dynamics and QG ascent. This will allow
for a short window for fairly good forcing. Instability and steep
lapse rates will also be present along the front, so some snow
showers could take on convective characteristics. Precipitation
rates will be heavy at times, and when combined with the plummeting
temperatures and strong winds, we could see some areas reaching the
criteria for snow squalls. While scattered snow showers will
continue through the night and into Sunday morning, the snow squall
potential should be concluded by around midnight as the best
frontogenesis and mechanical forcing pushes south and east. Overall
accumulations are fairly modest due to the brief nature of this
event. However, impacts could be higher than your typical light snow
event due to the snowfall rates, wind speeds, and temperature drop.
Therefore, the Winter Weather Advisory was expanded to include
Converse and Niobrara counties, and the I-80 corridor near
Arlington/Elk Mountain. These areas have the highest confidence in
seeing more than 1" of snow, which will probably cause travel
impacts as it blows around. We will also need to watch the Laramie
Valley, I-80 summit, and the remaining Pine Ridge/US-20 corridor
towards Chadron for possible expansions of the Advisory. Elsewhere,
look for between 0.5 and 1.5" of snow (that will be very difficult
to measure with the wind).

Snow showers may pick up in coverage and intensity again Sunday
afternoon. Behind this shortwave trough, models show a stratospheric
intrusion pushing the tropopause down to around 500 to even 600-mb.
In fact, 500-mb temperatures are pushing climatological minimums per
the NAEFS mean, indicating unusually cold temperatures aloft. That
will lead to steep lapse rates, and shallow convective snow showers
should develop with weak daytime surface heating. This activity
could be locally intense once again. The main areas to watch will be
the typical northwest flow low level lee convergence zones,
including northern Laramie county/southern Platte county (converging
in the lee of the northern Laramie range), and Dawes county
(converging in the lee of the Black Hills). Models often under-do
this type of post-storm system convective snow shower activity, so
later shifts may need to nudge PoPs up as confidence improves later.

COLD: Lastly, we have the cold temperatures. This will be an
unusually cold airmass for mid-March, especially so considering it
will be bookended by near record warmth both before and after. 700-
mb temperatures bottom out around -16 to -20C across the area, which
will actually be close to the climatological first percentile. A very
cold airmass combined with strong winds will push wind chills well
below zero for much of the area by Sunday morning. Actual high
temperatures will be stuck in the 20s for most of the area during
the afternoon. While cloud cover will start increasing from the west
again Sunday night, we should have several hours of clear skies that
will allow for temperatures to take another dive as winds lighten
up, especially for Laramie and eastward. Monday may start off in the
single digits for much of the area.

Warm air advection will return to the area Monday as the synoptic
weather pattern concluded zonal flow and returns to the western
ridge/eastern trough configuration. The exceptionally strong western
ridge will begin to encroach eastward on Monday, pushing highs back
to near seasonal averages for Monday. As with most warm air
advection setups, we will need to watch for gap winds increasing
again too. The Arlington area has a 50 to 60% of high winds
beginning around daybreak Monday, but the probability for high winds
is lower across the rest of the area.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 300 PM MDT Sat Mar 14 2026

On Tuesday, An upper level ridge will be pushing into
the Western Coast centered near the California\Nevada border. The
Intermountain West will be in Northwest flow with the strongest part
of the jetstream centered over Southeast Montana and the Dakotas.
With a weak shortwave diving into the Northern Red River Valley our
height gradient becomes compressed intensifying the 700mb jet to
generally around 55-60 knots with the GFS having a couple brief
instances of accelerations greater than 60. The Craig to Casper
height gradient difference increases from 50meters to 85meters by
the afternoon increasing our confidence in potential high winds for
Tuesday. Our in-house high wind algorithm places high confidence in
the wind prones hitting high wind criteria from 40 percent to 80/90
percent by noon on Tuesday. As this ridge slowly approaches the Four
Corners region, the jetstream should be slowly pushing north as well
tapering off our winds throughout the day Wednesday. Looking at
cluster analysis there is some uncertainty in the timing of the
arrival of the ridge as some members of the grand ensemble have it
arriving later and less amplified than others. A later and less
amplified ridge equates to the extension of the high winds through
the end of the week as the jetstream won't be pushed North without
the amplified Ridge. In warmer news, this ridge also has the makings
of a fun death ridge by the middle to end of the week. Meaning 700mb
temperatures rise between 10 to 14C and surface temperatures rise
into the 90 to 99th percentile later this week depicted by NAEFS. To
give everyone an idea of the potential magnitude of this ridge. The
high winds look to potentially stop by Wednesday afternoon/evening
and the high temperatures start in the 30/40's at the beginning of
the week and end in the 70's to 80's upon the arrival of this ridge
with no precipitation chances as well after Tuesday. So this ridge
will be something to keep an eye on as Fire weather concerns look to
amplify as well with this ridge.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1140 AM MDT Sat Mar 14 2026

Winds are going to be rather gusty today as the 700mb jet very
slowly tapers off over the next 24hours and the mountain wave
slowly dissipates. Right now we have a mix of high clouds and
almost mid based clouds from 12000 ft and above. Over the day
clouds are expected to lower as the front approaches. Once
precipitation is dropping the clouds are expected to be around
1,000 to 2,000ft based off satellite with the possibility of
clouds lowering to 500ft. Judging off satellite clouds may not
clear over the next 36 hours but we may be able to squeeze out
VFR ceilings around 5,000 to 8,000ft with some cloud holes to
give us false hope. No low level wind shear concerns tonight if
the 700mb jet tapers off like its supposed to.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ418-
     430>433.
     High Wind Warning until noon MDT Sunday for WYZ101-102-106>108-
     116>119.
     Winter Weather Advisory from 7 PM this evening to 9 AM MDT
     Sunday for WYZ101>103.
     High Wind Warning until midnight MDT tonight for WYZ103>105-
     109-113.
     High Wind Warning until 3 AM MDT Sunday for WYZ110-115.
     Winter Weather Advisory from 9 PM this evening to 9 AM MDT
     Sunday for WYZ110.
     Winter Weather Advisory until noon MDT Sunday for WYZ114.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ435>437.
     High Wind Warning from 8 PM this evening to 3 PM MDT Sunday
     for NEZ002-003-021-055.
     High Wind Warning until 3 PM MDT Sunday for NEZ019-020-054-095-
     096.

&&

SHORT TERM...MN
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Mar 14, 2:21 PM MST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
321 PM MDT Sat Mar 14 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-152130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
321 PM MDT Sat Mar 14 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Strong westerly winds and critical fire danger will continue
  through early Saturday evening.

- A strong cold front Saturday evening will bring much colder
  temperatures and a quick round of locally heavy snow showers,
  with potential for widespread light accumulations.

- A few snow squalls will be possible this evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

- Strong northwest to north winds will continue over the High
  Plains into Sunday, producing sub-zero wind chill
  temperatures.

- High winds may return to the area Tuesday.

- Record breaking warm temperatures are expected to return to
  the forecast for the second half of the week ahead.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Mar 14, 12:37 PM MST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
137 PM MDT Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     Non-Tstm Wnd Gst 8 S Chugwater           41.65N 104.85W
03/14/2026  M63 MPH          Laramie            WY   Mesonet

            Mesonet station WY40 7.5 S Chugwater
            (WYDOT).

0126 PM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
03/14/2026  M75 MPH          Platte             WY   Mesonet

            WYDOT sensor at Bordeaux. Sustained winds
            between 55 to 60 MPH.

0126 PM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
03/14/2026  M72 MPH          Platte             WY   Mesonet

            WYDOT Sensor at Coleman.

1256 PM     Non-Tstm Wnd Gst 7 WSW Warren Af Base    41.11N 104.97W
03/14/2026  M58 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY39 6.7 W Warren Af Base
            (WYDOT).

1255 PM     Non-Tstm Wnd Gst 2 ENE Wheatland         42.06N 104.93W
03/14/2026  M58 MPH          Platte             WY   AWOS

            AWOS station KEAN 1 ENE Wheatland.

1252 PM     Non-Tstm Wnd Gst 8 S Chugwater           41.65N 104.85W
03/14/2026  M62 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY40 7.5 S Chugwater
            (WYDOT).

1239 PM     Non-Tstm Wnd Gst 5 E Cheyenne            41.16N 104.70W
03/14/2026  M60 MPH          Laramie            WY   Mesonet

            Mesonet station CW2749 Cheyenne.

1234 PM     Non-Tstm Wnd Gst 11 WSW Warren Af Base   41.08N 105.04W
03/14/2026  M76 MPH          Laramie            WY   Dept of Highways

            Mesonet station UP226 10.5 NW Natural Fort
            (UPR).

1231 PM     Non-Tstm Wnd Gst 3 N Douglas             42.80N 105.38W
03/14/2026  M59 MPH          Converse           WY   ASOS

            ASOS station KDGW Douglas Airport - Dgw.

1226 PM     Non-Tstm Wnd Gst 11 SE Arlington         41.50N 106.05W
03/14/2026  M58 MPH          Albany             WY   Dept of Highways

            Mesonet station WY25 10.7 SE Arlington
            (WYDOT).

1226 PM     Non-Tstm Wnd Gst 7 ESE Arlington         41.55N 106.09W
03/14/2026  M61 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY24 6.9 E Arlington
            (WYDOT).

1222 PM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
03/14/2026  M63 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY18 Halleck Ridge (WYDOT).

1216 PM     Non-Tstm Wnd Gst 5 E Buford              41.10N 105.21W
03/14/2026  M60 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY29 4.8 E Buford (WYDOT).

1212 PM     Non-Tstm Wnd Gst 7 SW Federal            41.19N 105.20W
03/14/2026  M65 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY48 7.4 SW Federal (WYDOT).

1206 PM     Non-Tstm Wnd Gst 3 ESE Elk Mountain      41.67N 106.37W
03/14/2026  M58 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY20 2.5 SE Elk Mountain
            (WYDOT).

1206 PM     Non-Tstm Wnd Gst 6 NNE Buford            41.19N 105.26W
03/14/2026  M60 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY49 6.1 NE Buford (WYDOT).

1206 PM     Non-Tstm Wnd Gst 12 WSW Warren Af Base   41.10N 105.07W
03/14/2026  M65 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY38 11.8 S Federal (WYDOT).

1156 AM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
03/14/2026  M63 MPH          Platte             WY   Dept of Highways

            Mesonet station WY1 8.4 S Sibley Peak
            (WYDOT).

1156 AM     Non-Tstm Wnd Gst 7 SW Federal            41.19N 105.20W
03/14/2026  M75 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY48 7.4 SW Federal (WYDOT).

1152 AM     Non-Tstm Wnd Gst Vedauwoo                41.16N 105.40W
03/14/2026  M62 MPH          Albany             WY   Dept of Highways

            Mesonet station KVDW Vedauwoo (WYDOT).

1152 AM     Non-Tstm Wnd Gst 11 WSW Warren Af Base   41.08N 105.04W
03/14/2026  M66 MPH          Laramie            WY   Dept of Highways

            Mesonet station UP226 10.5 NW Natural Fort
            (UPR).

1142 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
03/14/2026  M58 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

1142 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
03/14/2026  M59 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY18 Halleck Ridge (WYDOT).

1136 AM     Non-Tstm Wnd Gst 12 WSW Warren Af Base   41.10N 105.07W
03/14/2026  M63 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY38 11.8 S Federal (WYDOT).

1126 AM     Non-Tstm Wnd Gst 3 NW Arlington          41.62N 106.24W
03/14/2026  M61 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY22 2.7 NW Arlington
            (WYDOT).

1126 AM     Non-Tstm Wnd Gst 13 NE Centennial        41.44N 105.96W
03/14/2026  M62 MPH          Albany             WY   Dept of Highways

            Mesonet station WY26 12.6 NE Centennial
            (WYDOT).

1116 AM     Non-Tstm Wnd Gst 5 NW Arlington          41.64N 106.29W
03/14/2026  M59 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY21 5.5 NW Arlington
            (WYDOT).

1116 AM     Non-Tstm Wnd Gst 11 SE Arlington         41.50N 106.05W
03/14/2026  M63 MPH          Albany             WY   Dept of Highways

            Mesonet station WY25 10.7 SE Arlington
            (WYDOT).

1106 AM     Non-Tstm Wnd Gst 2 E Arlington           41.59N 106.18W
03/14/2026  M58 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY23 1.6 E Arlington
            (WYDOT).

1106 AM     Non-Tstm Wnd Gst 7 ESE Arlington         41.55N 106.09W
03/14/2026  M63 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY24 6.9 E Arlington
            (WYDOT).

1106 AM     Non-Tstm Wnd Gst 5 E Buford              41.10N 105.21W
03/14/2026  M64 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY29 4.8 E Buford (WYDOT).

1056 AM     Non-Tstm Wnd Gst 7 ESE Arlington         41.55N 106.09W
03/14/2026  M63 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY24 6.9 E Arlington
            (WYDOT).

1056 AM     Non-Tstm Wnd Gst 3 NW Elk Mountain       41.72N 106.45W
03/14/2026  M63 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY19 2.9 NW Elk Mountain
            (WYDOT).

1056 AM     Non-Tstm Wnd Gst 13 NE Centennial        41.44N 105.96W
03/14/2026  M64 MPH          Albany             WY   Dept of Highways

            Mesonet station WY26 12.6 NE Centennial
            (WYDOT).

1056 AM     Non-Tstm Wnd Gst 5 E Buford              41.10N 105.21W
03/14/2026  M65 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY29 4.8 E Buford (WYDOT).

1046 AM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
03/14/2026  M62 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY18 Halleck Ridge (WYDOT).

1042 AM     Non-Tstm Wnd Gst 7 SW Federal            41.19N 105.20W
03/14/2026  M69 MPH          Laramie            WY   Dept of Highways

            Mesonet station WY48 7.4 SW Federal (WYDOT).

1020 AM     Non-Tstm Wnd Gst 12 SW Glenrock          42.74N 106.02W
03/14/2026  M59 MPH          Converse           WY   Dept of Highways

            Mesonet station PC382 Banner Draw.

1019 AM     Non-Tstm Wnd Gst 5 WSW Douglas           42.72N 105.49W
03/14/2026  M60 MPH          Converse           WY   Mesonet

            Mesonet station DW7426 Douglas.

1016 AM     Non-Tstm Wnd Gst 11 SE Arlington         41.50N 106.05W
03/14/2026  M70 MPH          Albany             WY   Dept of Highways

            Mesonet station WY25 10.7 SE Arlington
            (WYDOT).

1006 AM     Non-Tstm Wnd Gst 2 WNW Buford            41.13N 105.34W
03/14/2026  M62 MPH          Albany             WY   Dept of Highways

            Mesonet station WY36 2.4 NW Buford (WYDOT).

&&
Local storm report, Mar 14, 1:58 PM MST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
258 PM MDT Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Non-Tstm Wnd Gst 2 WNW Buford            41.13N 105.34W
03/14/2026  M60 MPH          Albany             WY   Mesonet

            Mesonet station WY36 2.4 NW Buford (WYDOT).

0242 PM     Non-Tstm Wnd Gst 8 S Chugwater           41.65N 104.85W
03/14/2026  M75 MPH          Laramie            WY   Mesonet

            WYDOT Sensor at Bear Creek.

0236 PM     Non-Tstm Wnd Gst 1 SSE Bordeaux          41.93N 104.94W
03/14/2026  M80 MPH          Platte             WY   Mesonet

            Mesonet station KBRX 1.4 S Bordeaux (WYDOT).

0216 PM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
03/14/2026  M78 MPH          Platte             WY   Mesonet

            WYDOT Sensor at Coleman. Sustained winds of
            55 MPH.

0153 PM     Non-Tstm Wnd Gst 3 N Douglas             42.80N 105.38W
03/14/2026  M63 MPH          Converse           WY   ASOS

            ASOS station KDGW Douglas Airport.

0145 PM     Non-Tstm Wnd Gst 6 S Douglas             42.67N 105.40W
03/14/2026  M61 MPH          Converse           WY   Mesonet

            Mesonet station EW6313 Douglas.

&&
Local storm report, Mar 14, 2:08 PM MST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
308 PM MDT Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     Non-Tstm Wnd Gst 1 NW Cheyenne           41.15N 104.80W
03/14/2026  M59 MPH          Laramie            WY   ASOS

            ASOS station KCYS Cheyenne Airport.

&&

TT
Local storm report, Mar 14, 2:59 PM MST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
359 PM MDT Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Non-Tstm Wnd Gst 9 WNW Elk Mountain      41.74N 106.57W
03/14/2026  M62 MPH          Carbon             WY   Mesonet

            Mesonet station WY17 8.9 S Hanna (WYDOT).

0322 PM     Non-Tstm Wnd Gst 1 ESE Sinclair          41.77N 107.09W
03/14/2026  M60 MPH          Carbon             WY   Mesonet

            Mesonet station WY14 1.5 E Sinclair (WYDOT).

0322 PM     Non-Tstm Wnd Gst 7 NW Elk Mountain       41.75N 106.51W
03/14/2026  M64 MPH          Carbon             WY   Mesonet

            Mesonet station WY18 Halleck Ridge (WYDOT).

0322 PM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
03/14/2026  M81 MPH          Platte             WY   Mesonet

            WYDOT Sensor at Coleman. Sustained winds
            between 50 to 55 MPH.

0310 PM     Non-Tstm Wnd Gst 15 SSW Rawlins          41.60N 107.36W
03/14/2026  M62 MPH          Carbon             WY   Mesonet

            Mesonet station PC632 Bridger Pass Rd.

0310 PM     Non-Tstm Wnd Gst 4 SW Rawlins            41.75N 107.29W
03/14/2026  M59 MPH          Carbon             WY   Mesonet

            Mesonet station PC571 Rawlins Sw.

0306 PM     Non-Tstm Wnd Gst 8 S Sibley Peak         42.32N 105.05W
03/14/2026  M77 MPH          Platte             WY   Mesonet

            WYDOT sensor at Coleman. Sustained winds of
            50 to 55 MPH.

0250 PM     Non-Tstm Wnd Gst 4 WSW Muddy Gap         42.35N 107.50W
03/14/2026  E73 MPH          Carbon             WY   Mesonet

            Camp Creek RAWS near the Fremont and Carbon
            County border reported a peak gust of 78 MPH
            at 12:50 pm.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Box Butte

When
March 14, 3:53 PM MST
Where
Box Butte forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

Alliance Airport ASOS measured a brief strong wind gust of 58 MPH.

High Wind, Scotts Bluff

When
March 14, 5:00 PM MST to 8:30 PM MST
Where
Scotts Bluff forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

A few strong wind gusts were observed in the evening hours. Peak gust of 61 MPH measured at the HAIG1 Union Pacific Railroad site four miles west of Scottsbluff.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2026Every state in 2026This day in weather historyWarnings in Nebraska, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318101, 1318102.